You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Waiting Time in Bulk Service Queues
Journal of the Royal Statistical Society. Series B (Methodological)
Vol. 17, No. 2 (1955), pp. 256-261
Stable URL: http://www.jstor.org/stable/2983959
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The queuing process considered is that in which customers arrive at random and form a single queue in order of arrival. They are served in batches, the size of the batch being either a fixed number or the size of the queue, whichever is the smaller. Assuming that the queue is in equilibrium, the Laplace transform of the waiting time distribution is derived from the probability generating function of the queue length distribution. Expressions are obtained for the mean and variance of the waiting time, and a brief discussion is included of the computation of these quantities when the time intervals between successive epochs of service are independently distributed in a χ2 distribution with an even number of degrees of freedom. A short table of numerical results is given.
Journal of the Royal Statistical Society. Series B (Methodological) © 1955 Royal Statistical Society